MAUDE Adverse Event Report: AMO MANUFACTURING USA, LLC ELLIPS FX PHACO HANDPIECE; UNIT, PHACOFRAGMENTATION

AMO MANUFACTURING USA, LLC ELLIPS FX PHACO HANDPIECE; UNIT, PHACOFRAGMENTATION
Model Number 690880
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 07/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation: after the surgery, field service engineer visited the hospital and checked the equipment left as they were of the surgery.He was unable to reproduce the reported event, and there was no issue with irrigation, and phaco tip and sleeve were fitted without any problem.There was no error log in system.Manufacturing record review: the manufacturing records for the device were reviewed.The product was manufactured and released according to specification.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that patient felt heat while surgeon was sculpting a groove in a nucleus with ellips fx handpiece.Surgeon immediately took the tip off from the patient's eye.The incision in patient's eye received mild thermal burn.The surgeon checked the handpiece and confirmed the handpiece had become hot.Surgeon replaced with the phaco machine and equipment of another company¿s product, and the surgery was successfully completed.Surgeon used the us power 85% setting and fully applied the foot pedal when the issue occurred.Opo73 fusion dual pump pack was used for multiple procedures prior to the incident.Opo73 was discarded by the customer and no sample was going to be returned for investigation.There was no vitrectomy performed, no medication for thermal burn treatment was reportedly provided.Sutures were used to prevent further patient injury.The incision size was reported as 2.4mm.This report is for ellips fx phaco handpiece system.A separate mdr report is being submitted for opo73 fusion dual pump pack.No further information provided.

Brand Name
ELLIPS FX PHACO HANDPIECE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
AMO MANUFACTURING USA, LLC
510 cottonwood drive
milpitas CA 95035
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15303348
Report Number3012236936-2022-02226
Device Sequence Number15074118
Product Code HQC
UDI-Device Identifier05050474537132
UDI-Public(01)05050474537132(17)991231(10)E225415
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K981116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number690880
Device Catalogue Number690880
Device Lot NumberE225415
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2022
Initial Report FDA Received Date08/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
201360075, OPO73
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexFemale